Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 151, NWS Wilmington, OH

June 24, 2004Delaware County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 24, 2004, 6:55 PM EDT for Delaware County, Ohio. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 6:55 PM EDT (22:55 UTC)
Expired
Jun 24, 2004, 8:00 PM EDT
In force
65 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Delaware County, OH

The radar

The Cincinnati radar (KILN), 125 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 4:05 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WUUS51 KILN 242255
SVRILN
OHC041-250000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
655 PM EDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN OHIO

* UNTIL 800 PM EDT

* AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH AND LARGE HAIL.  THIS STORM WAS LOCATED 12 MILES
  NORTHWEST OF DELAWARE..AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHLEY...
  RADNOR...
  DELAWARE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4045 8317 4027 8323 4024 8276 4037 8275

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:25 PM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 24, 2:25 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT THU JUN 24 2004

.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWING FRONT ACROSS NORTHERN INDIANA AND
FAR NORTHWEST OHIO. SOME DEWPOINT POOLING OUT AHEAD OF FRONT HAS
ALLOWED DEWPOINTS TO PUSH UP INTO THE LOW TO MID 60S ACROSS PARTS OF
CENTRAL INDIANA AND NORTH CENTRAL OHIO.  RUC SEEMS TO BE HAVING A
LITTLE TROUBLE UNDER FORECASTING THE DEWPOINTS AND THUS THE CAPES
APPEAR TO BE A LITTLE ON THE LOW SIDE WITH THE RUC. IF DEWPOINTS CAN
REMAIN IN THE LOWER TO MID 60S THROUGH THIS AFTERNOON AND TEMPS MAKE
IT INTO THE LOW TO MID 80S...WILL END UP WITH CAPES UP IN THE 1500
TO 2000 J/KG RANGE ACROSS OUR NORTHWEST. ETA SHOWING PRETTY GOOD
SURFACE AND 925 MB CONVERGENCE ALONG FRONT ACROSS NORTHWEST PORTIONS
OF FA AND IF ALL THIS PLAYS OUT...EXPECT TO SEE SOME THUNDERSTORM
ACTIVITY DEVELOP ACROSS OUR NORTHWEST THROUGH LATE AFTERNOON AND
CONTINUE INTO THIS EVENING. IF STORMS DO DEVELOP...ISOLATED DAMAGING
WINDS WILL BE POSSIBLE GIVEN 40 TO 50 KNOT 0-6 KM SHEAR AND DRY LOW
LEVELS AS SHOWN ON FORECAST SOUNDINGS.

LOW LEVEL CONVERGENCE DOES WEAKEN OVERNIGHT AND WITH LOSS OF DIURNAL
HEATING EXPECT ACTIVITY TO GENERALLY DIE OFF THROUGH MIDNIGHT. BIG
QUESTION IS HOW FAR SOUTH STORMS WILL MAKE IT BEFORE THEY DO FALL
APART. STORM MOTION WILL GENERALLY BE FROM THE WEST BUT WITH FRONT
AND CONVERGENCE PUSHING SOUTH...SHOULD SEE SOME SOUTHWARD PUSH TOO.
FOR NOW WILL ALLOW FOR A SLIGHT CHANCE DOWN TO ABOUT A BROOKVILLE
INDIANA TO LANCASTER OHIO AND THEN LEAVE AREA TO THE SOUTH DRY.

FRONT PUSHES THROUGH AREA OVERNIGHT BUT WAVE STILL FORECAST TO PUSH
EAST ALONG FRONT DURING THE DAY ON FRIDAY. GFS HAS TRENDED A LITTLE
FARTHER SOUTH WITH THIS WHILE ETA MORE TO THE NORTH AND BRINGING
PCPN INTO SOUTHEAST THIRD OF FA. WILL TRIM BACK CURRENT POPS A
LITTLE BUT STILL HANG ON TO A LOW CHANCE ACROSS THE SOUTHEAST FOR
FRIDAY AFTERNOON. INSTABILITIES NOT ALL THAT IMPRESSIVE ON FRIDAY SO
WILL GO WITH SHOWERS AND A POSSIBLE THUNDERSTORM.

PRETTY COOL AIRMASS FORECAST TO SETTLE INTO AREA BEHIND THE FRONT
WITH 8H TEMPS DROPPING DOWN INTO THE 9 TO 13 DEGREE C RANGE. WITH
THIS IN MIND...WILL CONTINUE TO GO WITH TEMPS NEAR OR A LITTLE BELOW
GUID TEMPS. JGL

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.

&&
Hazardous weather outlook, Jun 24, 5:26 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
526 AM EDT THU JUN 24 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-250932-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
532 AM EDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

A WEAK COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF OHIO AND
INDIANA THIS AFTERNOON.  A FEW STRONG THUNDERSTORMS ARE POSSIBLE
ACROSS WEST CENTRAL OHIO LATE THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RYAN

In the hours before

Local storm report, Jun 24, 5:43 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
543 PM EDT THU JUN 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     CRIDERSVILLE            40.65N 84.15W
06/24/2004                   AUGLAIZE           OH   LAW ENFORCEMENT

            POWER LINES DOWN

&&

JC
Local storm report, Jun 24, 5:48 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
548 PM EDT THU JUN 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 E NORTH STAR          40.32N 84.53W
06/24/2004  0.88 INCH        DARKE              OH   TRAINED SPOTTER

&&

FRANKS
Local storm report, Jun 24, 5:57 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT THU JUN 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             FORT LORAMIE            40.35N 84.37W
06/24/2004  0.88 INCH        SHELBY             OH   TRAINED SPOTTER

&&

FRANKS
Local storm report, Jun 24, 6:03 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
603 PM EDT THU JUN 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             JACKSON CENTER          40.44N 84.04W
06/24/2004  1.00 INCH        SHELBY             OH   LAW ENFORCEMENT

&&

JC
Local storm report, Jun 24, 6:07 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT THU JUN 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             FORT LORAMIE            40.35N 84.37W
06/24/2004  1.00 INCH        SHELBY             OH   TRAINED SPOTTER

&&

FRANKS
Local storm report, Jun 24, 6:18 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
618 PM EDT THU JUN 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             SIDNEY                  40.29N 84.16W
06/24/2004  1.00 INCH        SHELBY             OH   TRAINED SPOTTER

&&

JC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:36 PM EDTSevere Thunderstorm WarningILNMercer39 min
Jun 24, 5:09 PM EDTSevere Thunderstorm WarningILNAuglaize66 min
Jun 24, 5:15 PM EDTSevere Thunderstorm WarningILNMercer45 min
Jun 24, 5:36 PM EDTSevere Thunderstorm WarningILNShelby54 min
Jun 24, 5:37 PM EDTSevere Thunderstorm WarningILNDarke38 min
Jun 24, 5:42 PM EDTSevere Thunderstorm WarningILNHardin63 min
Jun 24, 6:04 PM EDTSevere Thunderstorm WarningILNLogan41 min
Jun 24, 6:33 PM EDTSevere Thunderstorm WarningILNUnion57 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.